MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,

C.R. BARD, INC. (COVINGTON) -1018233 TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,
Catalog Number 0038460
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the tip of the plunger came off and therefore the syringe leaked.
 
Additional Manufacturer Narrative
The reported event was confirmed as supplier related due to the supplier product dimensions being out of specification.The visual evaluation of the returned sample noted 2 tooney syringes, one opened, used syringe without its original packaging, and one unused with a luer tip adaptor (cm50005) inside the barrel, within original packaging.The syringes were filled with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water).The used syringe's tooney adapter (cm1687) outer diameter was 0.2690", which was found out of the specification of 0.250"±0.005", while its inner diameter was 0.1865", which was out of the specification of 0.192"±0.005".The unused syringe's tooney adapter (cm1687) outer diameter was 0.2670" which was out of the specification of 0.250"±0.005", while the tip inner diameter was 0.1885", which was within the specification of 0.192"±0.005".The luer tip adaptor's (cm50005) inner diameter at the larger end was 0.2995", which was found within the specification of 0.303"±0.005".The tip was also measured at the smaller end to be 0.074", which was also within the specification of 0.070".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "three syringe tips are intended for use as follows: integral toomey tip - resectoscope irrigation catheter tip - for catheter irrigation 1 luer adapter (for foley catheter inflation) warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Caution: secure tip tightly prior to use.Caution: avoid excessive syringe pressure when using luer adapter, as the adapter may dislodge.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.".
 
Event or Problem Description

Brand Name
TOOMEY IRRIGATION SYRINGE 70ML WITH CATHETER TIP AND LUER TIP ADAPTERS, PLASTIC,
Common Device Name
IRRIGATION SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7850136
Report Number1018233-2018-03974
Device Sequence Number1445785
Product Code KYZ
UDI-Device Identifier00801741049316
UDI-Public(01)00801741049316
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number0038460
Device Lot NumberNGBU0329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer02/10/2019
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1